6.5 C
New York
Thursday, October 28, 2021

Three main signs you have Vitamin D overdose

Must Read

Tuna color fraud: is it dangerous to health?

The recent return of a food fraud technique involving tuna triggered alarm bells in European control organizations....

Poor countries will be able to produce the new anti-Covid pill without patents

Merck, the American pharmaceutical company developing a promising new anti-Covid pill, today announced a deal with an...

Ancient gold mask containing human blood found in Peru

A 1000-year-old gold mask containing human blood and bird egg proteins on it. Archaeologists...

Vitamin D is a fat-soluble vitamin that promotes the absorption of calcium, regulates bone growth and plays a role in immune function.

It works in tandem with calcium to fortify your bones, and research shows it improves asthma and depression.

Vitamin D also strengthens the immune system and may boost mood and an overall sense of well-being.

Vitamin D deficiency has also been linked to mental illnesses. For this reason, many people should and do take vitamin D supplements, however, taking too much of the vitamin is known to cause toxicity symptoms.

Having too much vitamin D in the body could cause an array of toxicity symptoms.

Vitamin D intoxication occurs when blood levels rise above 150 ng/ml (375 nmol/l).

Due to the vitamin being stored in body fat and released into the bloodstream slowly, the effects of toxicity may last for several months after a person stops taking the supplements.

It’s also possible to inadvertently consume too much vitamin D by taking supplements that contain much higher amounts than are listed on the label.

In 2004, the Food and Drug Administration (FDA) learned of a case of a 58-year-old woman with diabetes and arthritis who began taking dietary vitamin D supplements.

The woman began experiencing fatigue, constipation, back pain, forgetfulness, nausea and vomiting.

She was later admitted to hospital due to her slurred speech.

Her blood glucose levels were also checked which were 30 mg per decilitre.

It was reported that the woman’s cause for her toxicity symptoms was due to her mega dosing of vitamin D supplements and extremely high blood levels.

When there is too much calcium circulating freely in the bloodstream, the body may not have enough hormones to bind the mineral to the bones effectively, said Medical News Today.

The health site added:

“Vitamin D toxicity can cause hypercalcemia and subsequent problems with the bones.

“Some symptoms can include aching or painful bones.”

Other signs of vitamin D toxicity include:

  • Appetite loss
  • Dehydration
  • Disorientation
  • Dizziness
  • High blood pressure
  • Irritability
  • Frequent urination
  • Muscle weakness
  • Thirst
  • Tinnitus
- Advertisement -
- Advertisement -

Latest News

- Advertisement -

More Articles Like This

- Advertisement -